Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 20, 2017, 6:43 PM EDT for Clayton County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 20, 2017, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WWUS82 KFFC 202243
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT TUE JUN 20 2017
GAZ044-046-055-057-202330-
Rockdale GA-Clayton GA-Henry GA-South Fulton GA-
643 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...NORTHERN
CLAYTON...NORTHWESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL 730 PM
EDT...
At 642 PM EDT...a line of heavy rainfall was along a line extending
from near Richardson Park to near Union City...and moving northeast
at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Jonesboro, East Point, Stockbridge, Union City, Forest Park,
Riverdale, College Park, Fairburn, Morrow, Hapeville, Lake City,
Hartsfield-Jackson Airport, Rex, Richardson Park, Ellenwood, Hidden
Valley Park, Fort Gillem, Panola Mountain State Park and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3355 8462 3368 8447 3368 8441 3365 8435
3364 8425 3363 8424 3364 8422 3364 8415
3362 8411 3363 8410 3363 8403 3352 8406
3354 8443 3355 8446 3354 8450
TIME...MOT...LOC 2242Z 214DEG 8KT 3360 8410 3361 8455
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:43 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 20, 3:43 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service Peachtree City GA 343 PM EDT Tue Jun 20 2017 .SHORT TERM /Tonight through Wednesday Night/... The stationary boundary set up across north GA today has been helping to focus a band of showers/thunderstorms over portions of metro Atlanta. There have been reports of flooding around several locations in Fulton...Gwinnett...and DeKalb counties. The Flash Flood will remain in effect until Wednesday morning. No big changes are expected in the pattern. We should remain in a tropical air mass through the short term with slow moving cores of heavy rain. Adding to the situation is tropical storm Cindy...forecast to move into the northwest Gulf. Nearly stationary bands could possibly affect north GA through the night and hydro issues will be the main threat with thunderstorms expected to be only isolated. As Cindy drifts westward...have lowered the pops into the chance category for Wednesday night. Temperatures will remain on the cool side due to clouds and rain. 41 .LONG TERM /Thursday through Tuesday/... Quite a damp long term forecast period in store. But there is light at the end of the tunnel. By the beginning of the period at 12z Thursday...TS Cindy will have made landfall along the eastern TX/far western LA coast. A plume of deep layer moisture still looks to be channeled north along its eastern quadrants as ridging from the Bermuda High builds westward into the eastern Gulf. Still fuzzy as to precisely where this axis of high theta-e air will setup...as the GFS brings it farther east than the ECMWF...but will certainly have to watch western and far northern zones through the day. Luckily the large majority of these zones will have not been as affected by the precip earlier in the week. This plume will move NE through the day and overnight hours. By Friday...TS Cindy remnants will become absorbed into the main stream of westerlies where it will then travel into the lower MS and southern TN Valley. This is when model discrepancy really starts to begin...where the GFS brings a fast moving cold front through the region and quickly takes the remnants away to the east. Prefer the slower ECMWF given the time of year where the system still rides along a frontal boundary...but much more slowly. Should this play out...rainfall will be concentrated across far north Georgia. Evidence of a lower level jet and some deeper layer shear indicate the potential for some semi-organized clusters of storms cells along the boundary Friday and into Saturday...enhanced modestly by Cindy's leftover vorticity and sfc low. The Cindy- enhanced frontal boundary will linger through the rest of the weekend and into Monday before a reinforcing cold front sweeps through. Precip will again be enhanced along the front. Dry air finally returns behind this front by mid week as a broad area of sfc high pressure builds south. Kovacik && AVIATION... 18Z Update... A convergence line near ATL should remain in place most of the day, possibly shifting slightly north/slightly south through tonight. Showers/thunderstorms persisting through most of the night with the low pressure developing in the Gulf. Ceilings should vary this afternoon...but expect mostly mvfr varying to IFR. Widespread IFR overnight. Winds will be tricky...and can go either side of south. //ATL Confidence...18Z Update... Medium confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 82 69 82 / 100 40 40 50 Atlanta 69 80 70 80 / 100 40 50 60 Blairsville 64 78 65 76 / 50 30 40 80 Cartersville 69 82 70 80 / 50 30 40 80 Columbus 71 81 73 85 / 90 70 50 60 Gainesville 68 79 69 79 / 80 30 40 60 Macon 71 80 72 85 / 90 70 40 50 Rome 69 83 70 80 / 30 30 40 80 Peachtree City 69 80 70 81 / 100 40 50 60 Vidalia 72 84 73 87 / 80 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for the following zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Madison...Meriwether...Monroe...Morgan... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike... Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Troup...Upson...Walton...Warren...Wilkes. && SHORT TERM...41 LONG TERM....Kovacik AVIATION...41
Hazardous weather outlook, Jun 20, 3:36 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 336 PM EDT Tue Jun 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 336 PM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Very heavy rainfall and isolated thunderstorms are expected this afternoon and through tonight. The main severe weather hazard is flooding from locally heavy rainfall. A Flash Flood Watch aligned roughly along the Interstate 20 corridor will remain in effect through tonight . Areas within the Flood Watch are expected to receive between 1 and 3 inches of rainfall...with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day. The primary hazard will be very heavy rainfall as ample moisture from the remnants of Tropical Storm Cindy interacts with another cold front over the region. Other threats include gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jun 20, 3:30 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD MAYFAIR 33.81N 84.37W
06/20/2017 FULTON GA BROADCAST MEDIA
FLOODING WAS REPORTED ON THE BUFORD CONNECTOR HEADING
TOWARDS ARMOUR DRIVE AND MONROE DRIVE.
&&
EVENT NUMBER FFC1700878
LMERRITTSpecial weather statement, Jun 20, 3:38 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT TUE JUN 20 2017
GAZ032-033-044-202030-
North Fulton GA-Cobb GA-South Fulton GA-
338 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHERN COBB AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 430 PM EDT...
At 337 PM EDT...a line of strong thunderstorms was along a line
extending from near Powder Springs to West End. These storms were
nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Smyrna, East Point, College Park, Powder Springs,
Austell, Hapeville, Fair Oaks, Grant Park-Zoo Atlanta, Lithia
Springs, Vinings, Sweet Auburn, Cascade Heights, Lakewood Park,
Mableton, West End, Virginia Highland, Turner Field and Jim R Miller
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3390 8472 3398 8461 3397 8455 3390 8445
3382 8446 3377 8438 3379 8435 3365 8435
3365 8444 3377 8460 3380 8462 3380 8466
3386 8473
TIME...MOT...LOC 1937Z 047DEG 0KT 3387 8465 3376 8442Local storm report, Jun 20, 4:29 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 1 E NORTH ATLANTA 33.87N 84.32W
06/20/2017 DEKALB GA EMERGENCY MNGR
REPORTS OF FLOODING ON BAMBY LANE ALONG N PEACHTREE
CREEK.
&&
EVENT NUMBER FFC1700879
KINGLocal storm report, Jun 20, 4:37 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 1 ENE DERBY HILL 33.89N 84.34W
06/20/2017 DEKALB GA EMERGENCY MNGR
WARRENHALL LANE HAS RESIDENTIAL WATER RESCUES ALONG
NANCY CREEK
&&
EVENT NUMBER FFC1700880
KINGLocal storm report, Jun 20, 4:45 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 2 SSE HOLLOW OAKS 33.46N 83.90W
06/20/2017 NEWTON GA EMERGENCY MNGR
PICKETT BRIDGE ROAD CLOSED DUE TO FLOODING FROM HIGHWAY
162 TO HIGHWAY 212
&&
EVENT NUMBER FFC1700881
KINGSpecial weather statement, Jun 20, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT TUE JUN 20 2017
GAZ044-046-055-057-202330-
Rockdale GA-Clayton GA-Henry GA-South Fulton GA-
643 PM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...NORTHERN
CLAYTON...NORTHWESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL 730 PM
EDT...
At 642 PM EDT...a line of heavy rainfall was along a line extending
from near Richardson Park to near Union City...and moving northeast
at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Jonesboro, East Point, Stockbridge, Union City, Forest Park,
Riverdale, College Park, Fairburn, Morrow, Hapeville, Lake City,
Hartsfield-Jackson Airport, Rex, Richardson Park, Ellenwood, Hidden
Valley Park, Fort Gillem, Panola Mountain State Park and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3355 8462 3368 8447 3368 8441 3365 8435
3364 8425 3363 8424 3364 8422 3364 8415
3362 8411 3363 8410 3363 8403 3352 8406
3354 8443 3355 8446 3354 8450
TIME...MOT...LOC 2242Z 214DEG 8KT 3360 8410 3361 8455The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:55 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 35 min |
| Jun 19, 10:35 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 25 min |
| Jun 19, 11:05 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more | 6 hr |
| Jun 20, 12:33 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Newton | 5 hr |
| Jun 20, 1:51 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 54 min |
| Jun 20, 2:35 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 55 min |
| Jun 20, 3:19 AM EDT | Flash Flood Watch | FFC | Baldwin, Barrow, Butts, Carroll, Clarke, Clayton and 36 more | 41 hr |
| Jun 20, 3:26 AM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard | 64 min |
| Jun 20, 5:03 AM EDT | Special Weather Statement | FFC | Butts, Clarke, Greene, Henry, Jasper, Morgan and 7 more | 3 hr |
| Jun 20, 9:38 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 67 min |
| Jun 20, 9:40 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 65 min |
| Jun 20, 11:01 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 59 min |
| Jun 20, 11:05 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 55 min |
| Jun 20, 11:16 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 59 min |
| Jun 20, 11:35 AM EDT | Flash Flood Warning | FFC | Greene, Morgan, Newton | 6 hr |
| Jun 20, 12:26 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale, Walton | 64 min |
| Jun 20, 12:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 20, 1:11 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Jun 20, 1:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jun 20, 1:33 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 57 min |
| Jun 20, 2:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 50 min |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 59 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jun 20, 3:31 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 52 min |
| Jun 20, 3:44 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jun 20, 3:54 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.